Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 4, NWS Birmingham, AL

February 4, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 4, 2010, 7:08 PM CST for 39 counties in Alabama. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2010, 7:08 PM CST (01:08 UTC)
Expired
Feb 5, 2010, 6:00 AM CST
In force
11 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
605 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS74 KBMX 050108
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CST THU FEB 4 2010

...WINDY CONDITIONS EXPECTED TONIGHT...

ALZ011>015-017>050-051200-
/O.NEW.KBMX.WI.Y.0004.100205T0108Z-100205T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
708 PM CST THU FEB 4 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

WINDY CONDITIONS WILL BE POSSIBLE TONIGHT AHEAD OF AN APPROACHING
STORM SYSTEM. SUSTAINED EASTERLY WINDS OF 15 TO 20 MPH WILL BE
POSSIBLE WITH WIND GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 4, 6:00 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 4, 6:00 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST THU FEB 4 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

THE FIRST OF TWO SYSTEMS IS CURRENTLY WORKING ITS WAY ACROSS THE
SOUTHEAST AT THE MOMENT. SO FAR...CENTRAL ALABAMA HAS EXPERIENCED
LIGHT TO AT TIMES MODERATE RAINFALL. THIS WILL CONTINUE THROUGH
THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS...AS EVEN HEAVIER
RAINFALL CAN BE EXPECTED AS FRONTOGENESIS STRENGTHENS OVER THE
SOUTHERN HALF OF THE CWA. WE ARE STILL LOOKING AT AROUND 1 TO 3
INCHES FOR STORM TOTALS AND THE RAINFALL APPEARS TO BE DISTRIBUTED
EVENLY ENOUGH TO NOT CAUSE A MAJOR FLASH FLOOD THREAT.
HOWEVER...THERE COULD BE MINOR ISSUES IN THE NORMAL FLOOD PRONE
AREAS AND SOME ADDITIONAL RISES TO AREA LAKES AND RIVERS. BE SURE
TO CHECK INDIVIDUAL FLOOD PRODUCTS FOR UPDATES. BY MIDDAY ON
FRIDAY MOST OF THE MOISTURE WILL BE PULLING OUT TO THE
NORTHEAST...LEAVING SOME RESIDUAL CLOUD COVER AND PERHAPS A FEW
SPRINKLES AROUND THE AREA THROUGH SATURDAY AFTERNOON.

THE SPLIT FLOW PATTERN WILL CONTINUE THOUGH THE EXTENDED PERIOD
AS THE NEXT SYSTEM APPROACHES FROM THE WEST ON MONDAY NIGHT. THE
GFS AND ECMWF ARE QUITE DIFFERENT WITH THE EVOLUTION OF THE UPPER
LEVEL PATTERN FOR THIS TIME FRAME. TRENDED TOWARDS THE EURO
SOLUTION WHICH HAS A MORE WELL DEFINED SOUTHERN STREAM SHORTWAVE.
RAIN SHOULD PUSH INTO WESTERN ALABAMA BY DAYBREAK ON TUESDAY AND
EXIT THE FORECAST AREA ON WEDNESDAY MORNING. ONCE AGAIN IT LOOKS
LIKE ANOTHER 1 TO 2 INCH RAIN EVENT IS IN THE CARDS.

COLDER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY THROUGH
FRIDAY AS A STRONG AND COLD UPPER VORTEX SWINGS THROUGH THE GREAT
LAKES AND OHIO VALLEY.  A STRONG HIGH IN THE PLAINS WILL USHER IN
MUCH COLDER TEMPERATURES...SENDING OVERNIGHT LOWS INTO THE 20S
ACROSS MOST OF THE AREA.  TOWARDS THE END OF THE PERIOD THE GFS
HINTS AT BRINGING IN ANOTHER SYSTEM WHILE THE EURO ADVERTISES COLD
AND DRY CONDITIONS. WILL HOLD OFF ON PUTTING ANY PRECIP IN AT THIS
TIME BUT THE SPLIT FLOW PATTERN IS CERTAINLY SOMETHING TO WATCH WITH
COLD AIR IN PLACE.

17/KLAWS
GRANTHAM

&&

.AVIATION...00Z TAF DISCUSSION.

MOST TERMINALS ARE BEING AFFECTED BY THE LARGE RAIN SHIELD MIGRATING
NORTHEASTWARD FROM THE NORTHERN GULF OF MEXICO. EVEN A FEW LIGHTNING
STRIKES SHOWING UP SOUTHWEST OF MGM. SURFACE LOW PRESSURE WAS STILL
LOCATED NEAR THE MISSISSIPPI RIVER DELTA REGION OF SOUTHERN
LOUISIANA...THE RAIN WILL CONTINUE FOR SOME TIME. GENERALLY
EXPERIENCING MVFR VIS AT THIS TIME DUE TO THE RAIN WITH CEILINGS IFR
TO BARELY MVFR. EXPECT THESE RESTRICTIONS TO CONTINUE MUCH OF THE
FORECAST PERIOD. EASTERLY WINDS WILL BE RATHER STRONG GENERALLY 10
TO 20 KTS. AS THE LOW EXITS EAST EARLY FRIDAY AFTERNOON...WINDS WILL
EVENTUALLY SWING AROUND TO THE WEST NORTHWEST BUT THE LOW CLOUDS
SHOULD HANG ON. CLOUDS WILL DROP SOMEWHAT DURING THE OVERNIGHT HOURS
AND FORECASTED IFR NORTH AND LIFR SOUTH. WILL MONITOR STRENGTH OF
SURFACE LOW AND RAINFALL INTENSITY WHICH MAY AFFECT TERMINALS.

REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS
WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER.
THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY.

75

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 4, 11:26 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 AM CST THU FEB 4 2010

ALZ011>015-017>050-051900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1126 AM CST THU FEB 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAINFALL AND GUSTY WINDS
TO ALABAMA LATE THIS AFTERNOON AND TONIGHT. THE HEAVIEST RAIN WILL
BE GENERALLY SOUTH OF A LINE FROM TUSCALOOSA TO WEDOWEE. UP TO TWO
INCHES OF RAIN ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER
AMOUNTS...RESULTING IN THE POSSIBILITY OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD RAINFALL WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH AN
ADDITIONAL INCH POSSIBLE ACROSS EASTERN ALABAMA...RESULTING IN EVENT
TOTALS FROM 1 TO 3 INCHES BY FRIDAY NIGHT. LOCALIZED FLASH FLOODING
WILL BE POSSIBLE...AS WELL AS RISES ON AREA LAKES AND RIVERS AS WE
MOVE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTAreal Flood AdvisoryBMXMarengo3 hr
Feb 4, 8:13 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Feb 4, 8:16 PM CSTAreal Flood AdvisoryBMXGreene, Sumter119 min
Feb 4, 8:29 PM CSTRiver Flood WarningBMXSumter37 hr
Feb 4, 8:42 PM CSTFlash Flood WatchBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more9 hr
Feb 4, 10:51 PM CSTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Dallas, Jefferson, Lowndes and 2 more114 min
Feb 5, 1:50 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Feb 5, 3:18 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega17 hr
Feb 5, 8:23 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry25 hr
Feb 5, 8:27 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery59 hr
Feb 5, 8:45 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter47 hr
Feb 5, 8:45 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Feb 5, 10:49 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa4 hr

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.